Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 9, 2008, 9:02 PM CDT for Nemaha County, Kansas. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 9:02 PM CDT (02:02 UTC)
- Expired
- May 9, 2008, 10:58 PM CDT
- In force
- 116 min
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek (KS) near Seneca (SNCK1). The gauge peaked at 20.96 ft at May 9, 2008, 8:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.5 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06814000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 9, 3:58 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 9, 3:58 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT FRI MAY 9 2008 .DISCUSSION... LATEST WATER VAPOR SHOWING NEXT SHORTWAVE TROUGH TO AFFECT THE AREA NOW MOVING INTO THE CENTRAL ROCKIES WITH A SOUTHERN STREAM WAVE MOVING RAPIDLY EAST ACROSS THE BAJA. LATEST VISIBLE SATELLITE AND SFC ANALYSIS SHOWING LOW OVER AR WITH WEAKENING INVERTED TROUGH EXTENDING NORTHWEST ACROSS THE CWA. THIS HAS RESULTED IN MOISTURE POOLING BACK ACROSS THE AREA WITH DRIER AIR TRYING TO ADVECT IN FROM THE EAST...BUT HAVING A HARD TIME DECREASING STRATUS/STRATOCU DECK ACROSS THE CWA. HOWEVER...AS LEESIDE CYCLOGENESIS CONTINUES THIS EVENING IN THE HIGH PLAINS...EXPECT A MORE NORTHWESTWARD SHIFT OF THE MOISTURE AXIS TO OCCUR. SOUTHERN STREAM HIGH CLOUDS AND CLOUDS FROM WESTERN KS CONVECTION SHOULD INCREASE AGAIN LATER IN THE NIGHT FROM WEST TO EAST. SOME OF THE CONVECTION IN THE HIGH PLAINS MAY MAKE IT INTO THE NORTHWEST CWA AFTER MIDNIGHT AS THE LOW LEVEL JET INCREASES AND SLOWLY BEGINS TO VEER BY 12Z WITH GRADUAL MOISTURE ADVECTION. KEPT LOWS COOLEST IN THE FAR NORTHEAST TONIGHT IN THE UPPER 40S WITH THE LOWER 50S ELSEWHERE. ON SATURDAY...COLD FRONT WILL MOVE INTO THE NORTH CENTRAL COUNTIES BY EARLY AFTERNOON AND THEN MOVE RAPIDLY EAST INTO THE EASTERN PORTIONS OF THE CWA BY LATE IN THE AFTERNOON. MOISTURE WILL RETURN NORTHWARD JUST AHEAD OF THE FRONT WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING/SPREADING EASTWARD ACROSS MUCH OF THE CWA THROUGH THE AFTERNOON. HOWEVER DEEPER MOISTURE/INSTABILITY SHOULD REMAIN JUST SOUTH OF THE CWA AS LOW LEVEL WINDS VEER THROUGH THE DAY. ALSO STRONGER UPPER LEVEL FORCING IS ALSO EXPECTED TO OCCUR JUST NORTH OF THE CWA WITH THE UPPER TROUGH. THIS IN CONJUNCTION WITH LIMITED SUN AND MARGINAL CAPE...EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BE THE RULE. THIS WILL ALSO LIMIT HIGHS TO THE LOWER 60S NORTHWEST AREAS TO UPPER 60S FAR SOUTHEAST AHEAD OF THE FRONT. SW SATURDAY NIGHT...THE 5H TROUGH AXIS WILL MOVE EAST ACROSS EASTERN KS. MOST OF SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LOCATED ALONG THE COLD FRONT WHICH WILL PUSH SOUTHEAST ACROSS THE EASTERN COUNTIES OF THE CWA DURING THE EVENING. ONCE THE 5H TROUGH AXIS PASSES OVER AND EAST OF THE EASTERN COUNTIES THE RAIN AND ISOLATED THUNDERSTORMS WILL SHIFT EAST INTO MO. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS NEAR 30 MPH BEHIND THE FRONT. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 40S...THOUGH IF SKIES CLEAR LATE ACROSS THE NORTHWEST COUNTIES WE COULD SEE SOME UPPER 30 LOWS. SUNDAY AND SUNDAY NIGHT...SKIES WILL BECOME MOSTLY SUNNY DURING THE MID AND LATE MORNING HOURS ACROSS THE CWA...AS A SURFACE RIDGE BUILDS SOUTHEAST ACROSS WESTERN KS. LOW-LEVEL CAA WILL KEEP TEMPERATURES COOL EVEN THOUGH SKIES WILL BE MOSTLY SUNNY. HIGHS ON SUNDAY WILL RANGE FROM THE MID TO UPPER 60S. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL GRADUALLY DECREASE THROUGH THE MID AND LATE AFTERNOON HOURS AS THE CENTER OF THE SURFACE RIDGE MOVES SOUTHEAST ACROSS THE STATE. OVERNIGHT LOWS SUNDAY WILL DROP INTO THE LOWER TO MID 40S...WITH SOME AREAS REACHING AROUND 40 DEGREES. A 5H TROUGH WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST AND DIG SOUTHEAST INTO THE GREAT BASIN SUNDAY NIGHT. MONDAY AND MONDAY NIGHT...THE 5H TROUGH WILL MOVE EASTWARD INTO THE HIGH PLAINS LATE MONDAY NIGHT. A DOWNSTREAM 5H RIDGE WILL AMPLIFY ACROSS THE SOUTHERN AND CENTRAL PLAINS DURING THE DAY AND SHIFT EAST INTO THE MIDWEST AND MID MS RIVER VALLEY. WINDS WILL BECOME SOUTHERLY MONDAY MORNING AND INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AS A LEE SFC TROUGH DEEPENS ACROSS WESTERN KS. DEEPER MOISTURE FROM THE GOM WILL GRADUALLY ADVECT NORTHWARD INTO WESTERN AND CENTRAL KS MONDAY NIGHT. THERE MAY BE A CHANCE FOR ISOLATED THUNDERSTORMS LATE SUNDAY NIGHT ACROSS THE WESTERN COUNTIES OF THE CWA DUE TO AN INCREASING LLJ...MOISTURE TRANSPORT AND WEAK ISENTROPIC LIFT. LOW-LEVEL WAA WILL HELP TO WARM HIGH TEMPERATURES ON MONDAY INTO THE MID TO UPPER 70S. SOUTHERLY WINDS AND INCREASING CLOUD COVER MONDAY NIGHT WILL ONLY ALLOW OVERNIGHT LOWS TO DROP INTO THE MID TO UPPER 50S. TUESDAY AND TUESDAY NIGHT...THE 5H TROUGH OVER THE HIGH PLAINS WILL MOVE EAST ACROSS THE NORTHERN AND CENTRAL PLAINS. A PIECE OF THE 5H TROUGH WILL AMPLIFY AS IT DIGS SOUTHEAST INTO NM. A SFC COLD FRONT WILL MOVE EAST ACROSS THE CWA DURING THE DAY. IF THE FRONT MOVES THROUGH DURING THE MID AND LATE MORNING HOURS THUNDERSTORMS THAT DEVELOP MAY REMAIN WEAK. THOUGH IF THE FRONT IS SLOWER AND THERE IS SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE FRONT SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS THE EASTERN COUNTIES OF THE CWA. THE SHOWER AND THUNDERSTORMS WILL MOVE EAST OF THE CWA DURING THE EARLY EVENING HOURS AS THE FRONT AND 5H TROUGH AXIS MOVES EAST OF THE CWA. THE MORE INTENSE SOUTHERN SECTION OF THE 5H TROUGH SHOULD MOVE EAST ACROSS TX AND REMAIN WELL SOUTH OF THE CWA. HIGHS ON TUESDAY WILL RANGE FROM THE UPPER 60S TO LOWER 70S ACROSS THE NORTHWEST COUNTIES...AND MID TO UPPER 70S ACROSS THE SOUTHEAST COUNTIES AHEAD OF THE SURFACE COLD FRONT. OVERNIGHT LOWS WILL BE IN THE MID 40S. WEDNESDAY THROUGH FRIDAY...BOTH THE ECMWF AND GFS SHOW THE 5H TROUGH AMPLIFYING ACROSS THE MID AND LOWER MS RIVER VALLEY. THERE MAY BE ENOUGH WRAP AROUND MOISTURE AND MINOR 5H TROUGHS ROTATING AROUND THE CLOSED UPPER LOW MAY PROVIDE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE EASTERN HALF OF THE CWA. NORTHERLY SFC WINDS WILL KEEP TEMPERATURES COOL. HIGHS WILL ONLY REACH THE MID TO UPPER 60S. OVERNIGHT LOWS WILL BE IN THE 40S. WG && .AVIATION... AREA OF STRATUS/STRATOCU TO CONTINUE TO THIN INTO THIS EVENING ACROSS THE TAF SITES WITH VFR CONDITIONS THE RULE ALL AREAS AFTER 00Z. INTRODUCED SOME MID LEVEL AC TOWARDS 12Z SATURDAY AND LEFT PRECIP OUT OF THE TAFS THROUGH 18Z WITH LOW CONFIDENCE. NEXT TAFS MAY NEED TO HAVE PRECIP ADDED IN THE 18Z-00Z TIMEFRAME. LIGHT EASTERLY WINDS TONIGHT WILL VEER MORE SOUTHEASTERLY SATURDAY MORNING AND INCREASE THROUGH 18Z WITH GUSTS TO NEAR 20KTS. SW && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && SW/WG
Hazardous weather outlook, May 9, 3:47 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT FRI MAY 9 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-102100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 347 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BEGINNING SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL INCREASE SATURDAY AFTERNOON AND EVENING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY AND TUESDAY EVENING AS A POTENT STORM SYSTEM EJECTS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:28 AM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 28 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.